Alert archive / Florida / Frost Advisories in 2008
Frost Advisory 1, NWS Miami, FL
NWS Miami, FL issued this frost advisory at Feb 28, 2008, 2:28 PM EST for Glades County, Hendry County, Florida. It took effect at Feb 29, 2008, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 2:28 PM EST (19:28 UTC)
- In effect from
- Feb 29, 2008, 5:00 AM EST
- Expired
- Feb 29, 2008, 4:03 AM EST
- In force
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 281928 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 228 PM EST THU FEB 28 2008 ...FROST ADVISORY FOR INTERIOR AREAS OF GLADES AND HENDRY COUNTIES LATE TONIGHT INTO EARLY FRIDAY MORNING... FLZ063-066-291200- /O.NEW.KMFL.FR.Y.0001.080229T1000Z-080229T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION 228 PM EST THU FEB 28 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY FOR INTERIOR AREAS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY. HIGH PRESSURE OVER FLORIDA TONIGHT WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS OVER GLADES AND HENDRY COUNTIES. THIS WILL ALLOW FOR A GOOD RADIATIONAL COOLING SETUP OVER THIS AREA..AND ALLOW FOR THE TEMPS TO FALL INTO THE MID 30S. SO THE INTERIOR AREAS OF GLADES AND HENDRY COUNTIES SHOULD SEE AREAS OF FROST LATE TONIGHT INTO EARLY FRIDAY MORNING. THEREFORE...A FROST ADVISORY HAS BEEN ISSUED FOR INTERIOR GLADES AND HENDRY COUNTIES FOR LATE TONIGHT INTO EARLY FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BAXTER
1 follow-up statement
000 WWUS72 KMFL 290903 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 403 AM EST FRI FEB 29 2008 ...FROST ADVISORY CANCELED FOR GLADES AND HENDRY COUNTIES... FLZ063-066-291015- /O.CAN.KMFL.FR.Y.0001.080229T1000Z-080229T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION 403 AM EST FRI FEB 29 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE FROST ADVISORY. SURFACE WEATHER OBSERVATIONS THIS MORNING INDICATE THAT TEMPERATURES HAVE ONLY FALLEN INTO THE LOWER TO MID 40S ACROSS THE ADVISORY AREA, AND WINDS WERE STILL BLOWING AROUND 5 MPH. WHILE MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL ANOTHER FEW DEGREES BEFORE SUNRISE, WIDESPREAD FROST IS NO LONGER EXPECTED. THEREFORE, THE FROST ADVISORY HAS BEEN CANCELED. VERY PATCHY FROST MAY STILL OCCUR, HOWEVER, IN ISOLATED, WIND SHELTERED LOCATIONS, WHERE TEMPERATURES MAY BRIEFLY FALL INTO THE MID TO UPPER 30S TOWARDS SUNRISE. $$ STRASSBERG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Feb 28, 2:19 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 28, 2:19 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EST THU FEB 28 2008
.DISCUSSION...
SURFACE HIGH PRESSURE WAS LOCATED OVER ALABAMA EARLY THIS
AFTERNOON ALONG WITH A 850 MB HIGH OVER THE CENTRAL GULF OF
MEXICO. THESE SYSTEMS WAS KEEPING THE STEERING FLOW OVER THE CWA
FROM THE NORTH. THIS WAS ALLOWING FOR THE DRY AIR TO CONTINUE TO
WORK INTO THE AREA FROM THE NORTH EARLY THIS AFTERNOON.
THE SURFACE HIGH WILL MOVE SLOWLY EAST INTO SOUTHEAST UNITED STATES
TONIGHT...AS THE 850 MB HIGH MOVES OVER SOUTH FLORIDA. THIS WILL
ALLOW FOR THE STEERING FLOW TO BECOME LIGHT FROM THE NORTHEAST.
HOWEVER...A DRAINAGE FLOW COULD SET UP ALONG THE EAST COAST AREAS
EARLY FRIDAY MORNING. THE SKIES WILL ALSO REMAIN CLEAR TONIGHT
ALLOWING FOR GOOD RADIATIONAL COOLING ESPECIALLY OVER THE INTERIOR
AREAS. SO HAVE UNDERCUT THE LOWS FOR TONIGHT OVER THE INTERIOR AND
WEST COAST AREAS BY 3 TO 5 DEGREES...AND THE EAST COAST AREAS BY 2
DEGREES. THIS MEANS THAT GLADES AND HENDRY COUNTIES COULD FALL
INTO THE MID 30S AGAIN TONIGHT.
PUBLIC AND THE SHERIFF LAW ENFORCEMENT OFFICIALS IN GLADES AND
HENDRY COUNTIES REPORTED THAT THERE WERE AREAS OF FROST ON THE GROUND
EARLY THIS MORNING IN THE INTERIOR AREAS. SO WITH THE TEMPS
FALLING AGAIN TO MID 30S...LIGHT WINDS...AND CLEAR SKIES PLAN ON
ISSUED A FROST ADVISORY FOR THE INTERIOR AREAS OF GLADES AND
HENDRY COUNTIES FOR LATE TONIGHT INTO EARLY FRIDAY MORNING.
ON FRIDAY...THE SURFACE AND THE 850 MB HIGHS WILL BE EAST OF THE
CWA. THIS MEANS THAT SOUTH FLORIDA WILL GET BACK INTO A NORTHEAST
TO EAST DIRECTION. THE EASTERLY WIND DIRECTION WILL CONTINUE INTO
THE WEEKEND...AS A COLD FRONT OVER THE CENTRAL UNITED STATES MOVES
SOUTHEAST AND DISSIPATES OVER SOUTH FLORIDA. SO THE WEATHER WILL
REMAIN MOSTLY DRY THROUGH THE WEEKEND...EXCEPT FOR A FEW SHOWERS
ALONG THE EAST COAST AREAS LATE THIS WEEKEND. TEMPS WILL ALSO
CONTINUE TO SLOWLY WARM UP INTO THE 80S BY THIS WEEKEND FOR
HIGHS...AND LOWS BACK INTO THE 50S OVER THE INTERIOR AREAS TO 60S
ALONG THE METRO AREAS.
.EXTENDED FORECAST...
THE LONG RANGE MODELS ARE STILL SHOWING A STRONG LOW PRESSURE
SYSTEM TO TO DEVELOP OVER THE SOUTHERN CENTRAL GULF COASTAL STATES
LATE THIS WEEKEND...AND SLOWLY MOVE EAST INTO THE WESTERN
ATLANTIC WATERS EARLY NEXT WEEK. THIS LOW WILL PUSH A COLD FRONT
THROUGH THE CWA EARLY NEXT WEEK THAT COULD HAVE A LINE OF SHOWERS
AND THUNDERSTORMS ALONG IT. SO WILL CONTINUE TO MENTION SHOWERS
AND THUNDERSTORMS FOR EARLY NEXT WEEK OVER ALL OF THE CWA.
GFS FOR SEVERAL RUNS NOW ALONG WITH ECMWF HAS BEEN SHOWING A
VIGOROUS SHORTWAVE TROUGH DIVING OUT FROM THE MIDWEST AND CLOSING
OFF OVER THE GEORGIA AS IT CONNECTS WITH SOUTHERN STREAM ENERGY.
THIS IS FAR OUT IN TIME THE SOLUTIONS COULD EASILY CHANGE...BUT THIS
BEARS WATCHING FOR POTENTIAL SEVERE WEATHER EARLY NEXT WEEK.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE PERIOD. THE
CHALLENGE IS WITH REGARDS TO WIND DIRECTION AT THE EAST COAST
TERMINALS. AS USUAL...MODELS BROUGHT WINDS TOO QUICKLY TO THE
NORTHEAST...BUT MOST SITES HAVE DONE THE SWITCH OVER THE PAST HR.
STILL THOUGH SOME OBS CONTINUE TO SHOW NNW AND VARIABLE. THOUGH
MODELS INSIST ON A NE DIRECTION BEING MAINTAINED TONIGHT AS THE SFC
HIGH TO OUR NORTH MOVES EAST...BELIEVE THAT STRONG LAND COOLING
TONIGHT WILL BACK WINDS TO NNW AT THE EAST COAST SITES AFTER
SUNSET...SO FOR NOW HAVE GONE WITH THIS AS PREVAILING. WE WILL AMEND
IF THEY REMAIN ONSHORE BUT AT THIS TIME OUR BEST THINKING IS FOR A
DRAINAGE FLOW OFF THE LAND.
&&
.MARINE...
THE WINDS WHERE FROM THE NORTHERLY DIRECTION AT 15 TO 20 KNOTS.
THESE WINDS SPEEDS SLOWLY DECREASE TO 5 TO 10 KNOTS BY SATURDAY
WHILE SWINGING TO A EASTERLY DIRECTION. THE WINDS WILL THEN BECOME
SOUTHERLY AHEAD A COLD FRONT EARLY NEXT WEEK AND RAPIDLY INCREASE
TO 25 TO 30 KNOTS OVER MOST OF THE WATERS.
THE GULF STREAM SEAS WILL CONTINUE TO SLOWLY FALL TONIGHT FROM 6 TO
8 FEET THIS EVENING TO 4 TO 6 FEET BY LATE TONIGHT. THE GULF
STREAM SEAS WILL THEN CONTINUE TO FALL BELOW 6 FEET ON FRIDAY AND
REMAIN BELOW 6 FEET THROUGH THE WEEKEND. REST OF THE SEAS ACROSS
SOUTH FLORIDA WILL REMAIN BELOW 6 FEET THROUGH THE WEEKEND.
SO WILL KEEP THE SCA FOR HAZARDOUS SEAS IN THE GULF STREAM UNTIL
MIDNIGHT TONIGHT.
THE SEAS EARLY NEXT WEEK COULD ALSO GET ABOVE THE 7 FEET DUE TO
THE STRONG SOUTHERLY WINDS.
&&
.FIRE WEATHER...
THE DEW POINTS EARLY THIS AFTERNOON HAVE RANGE FROM AROUND 20 OVER
THE NORTHWEST INTERIOR AREAS TO AROUND 30 OVER THE METRO AREAS.
THE ONLY EXCEPTION TO THIS IS PALM BEACH COUNTY WERE THEY WERE IN
THE UPPER 30S TO LOWER LOWER 40S. TEMPS WERE ALSO AROUND 60 OVER
THE NORTHWEST INTERIOR AREAS TO THE LOWER TO MID 60S ALONG THE
METRO AREAS.
THE RELATIVE HUMIDITIES EARLY THIS AFTERNOON WERE AROUND 20 OVER
THE NORTHWEST INTERIOR AREAS TO THE MID 20S TO AROUND 30 OVER THE
METRO AREAS. HOWEVER...THE RELATIVE HUMIDITIES IN PALM BEACH COUNTY
WAS IN THE UPPER 30S EARLY THIS AFTERNOON. PALM BEACH COUNTY COULD
STILL FALL INTO THE LOWER 30S THIS AFTERNOON DUE SOME MIXING OF
THE DRIER AIR TO THE SURFACE. SO PLAN ON KEEPING THE RED FLAG
WARNING UP THIS AFTERNOON INTO THIS EVENING FOR ALL OF SOUTH
FLORIDA.
LOW LEVEL MOISTURE TO START TO WORK INTO THE AREA ON FRIDAY...AS
THE WINDS BECOME EASTERLY OVER THE CWA. THIS WILL KEEP THE
RELATIVE HUMIDITIES ABOVE THE CRITICAL 35 PERCENT VALUE. SO NO
PROBLEMS WITH THE FIRE WEATHER FOR FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 51 74 62 79 / - - - -
FORT LAUDERDALE 55 75 65 80 / - - - -
MIAMI 56 76 64 80 / - - - -
NAPLES 45 78 58 81 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ172-FLZ173-FLZ174.
FROST ADVISORY FROM 5 AM TO 8 AM EST FRIDAY FOR FLZ063-FLZ066.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EST FRIDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
FORECAST...54/BNB
AVIATION...57/DGHazardous weather outlook, Feb 28, 5:14 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 514 AM EST THU FEB 28 2008 FLZ063-066>075-168-172>174-282215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 504 AM EST THU FEB 28 2008 ...RIP CURRENT RISK INCREASING OVER THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WAVES: NORTH WINDS RANGING FROM 15 TO 25 KNOTS OVER THE ATLANTIC WATERS WILL RESULT IN SEAS IN THE GULF STREAM FROM 7 TO 9 FEET, DECREASING TO 6 TO 8 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND THROUGH THE WEEKEND, INCREASING THE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. A STRONG WEATHER SYSTEM COULD DEVELOP OVER THE SOUTHEAST STATES EARLY NEXT WEEK, POSSIBLY LEADING TO A ROUND OF STRONG OR EVEN SEVERE THUNDERSTORMS ACROSS THE AREA. THIS FORECAST IS UNCERTAIN BECAUSE IT IS FAR OUT IN TIME, SO STAY TUNED TO LATER UPDATES OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Frost Advisories in Florida, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.